Alert archive / Kansas / Special Weather Statements in 2013
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jun 25, 2013, 3:21 AM CDT for Wabaunsee County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2013, 3:21 AM CDT (08:21 UTC)
- Expired
- Jun 25, 2013, 4:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Topeka, KS
County Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 14 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1963 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
641
WWUS83 KTOP 250821
SPSTOP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
321 AM CDT TUE JUN 25 2013
KSZ038-250900-
WABAUNSEE-
321 AM CDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR WABAUNSEE COUNTY...
THROUGH 400 AM CDT...A THUNDERSTORM WILL MOVE EAST AT 25 MPH ACROSS
PORTIONS OF WABAUNSEE COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS AROUND 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE KEENE...VOLLAND...
MCFARLAND...ESKRIDGE AND ALMA. MOTORISTS ALONG INTERSTATE 70 BETWEEN
MILE MARKERS 323 AND 334 COULD ALSO BE AFFECTED.
&&
LAT...LON 3874 9636 3881 9639 3882 9639 3883 9640
3904 9650 3904 9639 3911 9639 3917 9628
3890 9597 3874 9632
TIME...MOT...LOC 0821Z 256DEG 23KT 3869 9682
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 12:16 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 25, 12:16 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1216 AM CDT TUE JUN 25 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 350 PM CDT MON JUN 24 2013 SCATTERED CONVECTION CONTINUES ACROSS NORTH CENTRAL AND NORTHEAST KANSAS THIS AFTERNOON IN AN UNCAPPED ATMOSPHERE. A SMALL WAVE WAS MOVING THROUGH CENTRAL KANSAS THIS AFTERNOON AT 19Z AND A THETA RIDGE FROM SOUTHWEST TO NORTHEAST ACROSS THE STATE. A STRONGER SHORTWAVE WAS MOVING INTO NEW MEXICO THIS AFTERNOON. THERE MAY BE A LULL OUT IN NORTH CENTRAL KANSAS THIS EVENING BUT WITH THE SHORTWAVE MOVING OUT OF NEW MEXICO AND STORMS MOVING OUT OF THE HIGH PLAINS AS STORMS DEVELOP ALONG THE DRYLINE LATER THIS EVENING AND OVERNIGHT. HIGH THETA-E AIR WILL CONTINUE TO BE ADVECTED INTO NORTHEAST KANSAS TONIGHT AS THE LOW LEVEL JET INCREASES. GOOD MOISTURE FETCH SHOWING UP FROM OLD MEXICO INTO THE CENTRAL PLAINS ON SATELLITE WATER VAPOR IMAGERY. SHEAR IS FORECAST TO BE IN THE 20 TO 30 KT RANGE TONIGHT ESPECIALLY OUT IN THE WESTERN COUNTIES AND ALONG THE BORDER WITH NEBRASKA. IN GENERAL LEFT SMALL POPS FOR MOST OF THE NIGHT. AGAIN HEAVY RAINFALL IS POSSIBLE AS WELL AS HAIL AND WIND. NAM IS A BIT TOO QUICK WITH THE PROGRESSION OF THE NEW MEXICO WAVE NORTHEAST BY ABOUT 6 HOURS. OUTFLOW BOUNDARIES MAY AGAIN BE A FOCUS FOR SCATTERED THUNDERSTORMS LATE TONIGHT AND EARLY TUESDAY MORNING. THERE IS SOME MODEL CONSENSUS FOR A CHANCE OF THUNDERSTORMS IN THE FAR EAST EARLY TUESDAY. TEMPERATURES WILL BE ON THE WARM SIDE AGAIN TONIGHT WITH MID 70S COMMON. HIGHS ON TUESDAY MAY REACH NEAR 100 NEAR CENTRAL KANSAS WITH MID 90S IN THE EAST. PRESSURE GRADIENT TIGHTENS EAST OF THE SURFACE TROUGH AXIS FROM SOUTHWEST KANSAS TO EASTERN NEBRASKA. WINDS SHOULD STAY UP TONIGHT AS BOUNDARY LAYER REMAINS WELL MIXED...THEN INCREASE AGAIN TUESDAY MORNING. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 350 PM CDT MON JUN 24 2013 WEAK SHORTWAVE TROUGH SHOULD MOVE OFF TO THE EAST OF THE CWA TUESDAY NIGHT SO WILL MAINTAIN A DRY FCST WITH VEERING LLVL WINDS THROUGH THE NIGHT AND NORTH NORTHWESTERLY JUST OF THE SFC ON WEDNESDAY. THIS SHOULD KEEP TEMPS FROM GETTING MUCH WARMER THAN THE HIGHS ON TUESDAY. HOWEVER AS THE FLOW BECOMES MORE SOUTHWESTERLY ON THURSDAY...HIGH TEMPS MAY COME BACK UP ANOTHER DEGREE OR TWO FROM WEDNESDAY RANGING FROM NEAR 95 FAR NORTHEAST TO 100-102 IN THE OTTAWA AND DICKINSON COUNTY AREA. HOWEVER...HEAT INDICES WILL COMMONLY BE IN THE 100-105 DEGREE RANGE FOR WEDNESDAY AND THURSDAY. WITH A SUBSTANTIAL EML IN PLACE THROUGH THIS PERIOD AND A LACK OF SIGNIFICANT FORCING...WILL KEEP FCST DRY AS WELL WITH MOSTLY SUNNY/CLEAR SKIES. BY THURSDAY AFTERNOON AND ESPECIALLY THURSDAY NIGHT...MODELS STILL DEVELOPING CONVECTION ACROSS THE NORTH AS MOISTURE AXIS WHICH WAS EARLIER SHUNTED OFF TO THE EAST...IS ADVECTED BACK INTO THE CWA WITHIN A CONVERGENCE ZONE ALONG A WEAK BOUNDARY DROPPING SOUTHWARD. THERE IS SOME TIMING/FORCING LOCATION DIFFERENCES BETWEEN MODELS...BUT THERE IS ENOUGH CONSENSUS TO GO WITH A SLIGHT CHANCE FOR AFTERNOON CONVECTION IN THE NORTHEAST...SPREADING SOUTHEASTWARD THURSDAY NIGHT. WILL KEEP THE HIGHEST POPS...NEAR 40 PERCENT OVER THE FAR NORTHEAST. WILL END PRECIP CHANCES ACROSS THE AREA BY THE DAYTIME ON FRIDAY AS THE BOUNDARY MOVES SOUTHWARD. THIS WILL ALSO MARK THE BEGINNING OF A GRADUAL DECLINE IN BOTH TEMPERATURES AND DEWPOINTS AS A LARGE SCALE UPPER TROUGH DEEPENS THROUGH THE WEEKEND OVER THE EASTERN CONUS. DEWPOINTS WILL COMMONLY BE IN THE UPPER 50S TO LOWER 60S. HIGHS THROUGH THE WEEKEND WILL RANGE FROM THE UPPER 80S TO LOWER 90S SATURDAY TO THE MIDDLE TO UPPER 80S SUNDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1116 PM CDT MON JUN 24 2013 TRACKING SCT TSRA EXITING EASTWARD PAST KTOP/KFOE. MAY SEE SOME LINGERING RAIN SHOWERS AT THESE SITES FOR THE NEXT FEW HOURS. CLOUD BASES ARE NEAR 7 KFT AND EXPECT CIGS TO STAY IN VFR STATUS AT KTOP/KFOE/KMHK. STRONG SOUTH WINDS SHOULD CONTINUE TO BLOW BETWEEN 20 AND 25 KTS SUSTAINED WITH GUSTS UP TO NEAR 30 KTS. IF WINDS ARE ABLE TO WEAKEN BLO 10 KTS OVERNIGHT...LLWS MAY BE POSSIBLE AS SOUNDING PROFILERS SHOW STRONG LOW LEVEL WINDS JUST OFF THE SFC APPROACHING 50 KTS. SHORT TERM TEMPO FOR WINDS AND SHOWERS AT TOP/FOE. AFT 15Z ALL MENTION OF PRECIPITATION CLEARS THE AREA WITH BKN MID LEVEL CLOUDS AND SOUTH WINDS INCREASING AGAIN AOA 15 KTS WITH GUSTS AOA 20 KTS. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...53 LONG TERM...63 AVIATION...BOWEN
Hazardous weather outlook, Jun 24, 4:52 PM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 452 PM CDT MON JUN 24 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-252200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 451 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING AND AGAIN AFTER MIDNIGHT TONIGHT. SOME STORMS MAY BE SEVERE ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN HAZARDS. LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS IN NORTHEAST KANSAS ON TUESDAY MORNING...MAINLY EAST OF HIGHWAY 75 AND NORTH OF INTERSTATE 70. AFTERNOON HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES TUESDAY THROUGH THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY NIGHT ESPECIALLY ACROSS NORTHEAST AND EAST CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THROUGH TONIGHT.
In the hours before
Local storm report, Jun 25, 2:42 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
242 AM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM TSTM WND GST CONCORDIA 39.57N 97.66W
06/25/2013 M66.00 MPH CLOUD KS ASOS
&&Local storm report, Jun 25, 2:45 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
245 AM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM TSTM WND GST 10 SSW JUNCTION CITY 38.89N 96.90W
06/25/2013 E60 MPH GEARY KS EMERGENCY MNGR
50 TO 60 MPH WINDS WITH TREE LIMB DAMAGE AT INTERSECTION
OF HIGHWAYS 77 AND 157.
&&Local storm report, Jun 25, 3:04 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
304 AM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM TSTM WND GST CONCORDIA 39.57N 97.66W
06/25/2013 M69.00 MPH CLOUD KS ASOS
&&Local storm report, Jun 25, 3:06 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
306 AM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 3 SSW DUNLAP 38.54N 96.38W
06/25/2013 MORRIS KS TRAINED SPOTTER
TEN INCH TREE LIMBS DOWN. TIME ESTIMATED.
&&Local storm report, Jun 25, 3:10 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
310 AM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM HAIL MINNEAPOLIS 39.12N 97.71W
06/25/2013 E1.75 INCH OTTAWA KS TRAINED SPOTTER
ALSO HAD 1.5 INCHES OF RAIN IN 30 MINUTES. 1.5 INCH TREE
LIMBS DOWN.
&&
KCSpecial weather statement, Jun 25, 3:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
321 AM CDT TUE JUN 25 2013
KSZ038-250900-
WABAUNSEE-
321 AM CDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR WABAUNSEE COUNTY...
THROUGH 400 AM CDT...A THUNDERSTORM WILL MOVE EAST AT 25 MPH ACROSS
PORTIONS OF WABAUNSEE COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS AROUND 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE KEENE...VOLLAND...
MCFARLAND...ESKRIDGE AND ALMA. MOTORISTS ALONG INTERSTATE 70 BETWEEN
MILE MARKERS 323 AND 334 COULD ALSO BE AFFECTED.
&&
LAT...LON 3874 9636 3881 9639 3882 9639 3883 9640
3904 9650 3904 9639 3911 9639 3917 9628
3890 9597 3874 9632
TIME...MOT...LOC 0821Z 256DEG 23KT 3869 9682The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:43 PM CDT | Special Weather Statement | TOP | Ottawa | 32 min |
| Jun 25, 1:17 AM CDT | Special Weather Statement | TOP | Lyon | 43 min |
| Jun 25, 1:20 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Osage, Wabaunsee | 40 min |
| Jun 25, 1:58 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 32 min |
| Jun 25, 2:07 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Geary, Morris, Ottawa | 38 min |
| Jun 25, 2:22 AM CDT | Special Weather Statement | TOP | Anderson, Coffey | 38 min |
| Jun 25, 2:43 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Geary, Morris, Ottawa and 3 more | 47 min |
| Jun 25, 3:15 AM CDT | Areal Flood Advisory | TOP | Ottawa | 2 hr |
| Jun 25, 3:29 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Ottawa, Republic, Washington | 46 min |
| Jun 25, 4:08 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Ottawa | 37 min |
| Jun 25, 4:44 AM CDT | Special Weather Statement | TOP | Dickinson | 31 min |
| Jun 25, 6:16 AM CDT | Special Weather Statement | TOP | Marshall | 29 min |
Nearby
Special Weather Statements in Kansas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.